Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 23, 2022, 6:34 PM CDT for Kewaunee County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2022, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 23, 2022, 7:17 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 41 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:49 PM CDT | TSTM WND DMG | 2 Ese Ellisville, WI | TREES DOWN ON HIGHWAY 29 EAST OF TOWNLINE RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
354
WUUS53 KGRB 232334
SVRGRB
WIC061-240030-
/O.NEW.KGRB.SV.W.0053.220723T2334Z-220724T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
634 PM CDT Sat Jul 23 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Kewaunee County in northeastern Wisconsin...
* Until 730 PM CDT.
* At 634 PM CDT, severe thunderstorms were located along a line
extending from near Green Bay to Bellevue Town to Denmark to 11
miles northwest of Manitowoc to near Valders, moving northeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Luxemburg around 650 PM CDT.
Kewaunee around 700 PM CDT.
Algoma around 710 PM CDT.
Other locations impacted by these severe thunderstorms include Krok,
Curran, Slovan, Gregorville, Rankin, Ellisville, Euren, East Krok,
Kodan and Alaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4433 8754 4433 8777 4464 8776 4468 8773
4467 8737 4432 8749 4432 8755
TIME...MOT...LOC 2334Z 242DEG 41KT 4454 8809 4444 8794 4436 8785 4422
8782 4411 8785
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski3 follow-up statements
080
WWUS53 KGRB 232348
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
648 PM CDT Sat Jul 23 2022
WIC061-240030-
/O.CON.KGRB.SV.W.0053.000000T0000Z-220724T0030Z/
Kewaunee WI-
648 PM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KEWAUNEE COUNTY...
At 648 PM CDT, severe thunderstorms were located along a line
extending from near Bay Shore Park to near Luxemburg to 6 miles west
of Kewaunee to Two Creeks to 7 miles northeast of Manitowoc, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Kewaunee around 700 PM CDT.
Algoma around 710 PM CDT.
Other locations impacted by these severe thunderstorms include Krok,
Curran, Slovan, Gregorville, Rankin, Ellisville, Euren, East Krok,
Kodan and Alaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4433 8754 4433 8777 4464 8776 4468 8773
4467 8737 4432 8749 4432 8755
TIME...MOT...LOC 2348Z 243DEG 41KT 4462 8788 4452 8773 4444 8764 4430
8758 4418 8758
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski155
WWUS53 KGRB 240002
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
702 PM CDT Sat Jul 23 2022
WIC061-240030-
/O.CON.KGRB.SV.W.0053.000000T0000Z-220724T0030Z/
Kewaunee WI-
702 PM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KEWAUNEE COUNTY...
At 702 PM CDT, severe thunderstorms were located along a line
extending from near Bay Shore Park to near Algoma to near Kewaunee to
10 miles east of Two Creeks, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kewaunee, Algoma, Luxemburg, Casco, Birchwood, Lincoln, Kewaunee
Power Station, Rostok, Slovan and Gregorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4432 8755 4433 8754 4451 8768 4456 8776
4464 8776 4468 8773 4467 8737 4432 8749
TIME...MOT...LOC 0002Z 246DEG 50KT 4468 8772 4459 8750 4451 8743 4437
8735 4424 8735
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski016
WWUS53 KGRB 240017
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
717 PM CDT Sat Jul 23 2022
WIC061-240027-
/O.CAN.KGRB.SV.W.0053.000000T0000Z-220724T0030Z/
Kewaunee WI-
717 PM CDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR KEWAUNEE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Wisconsin.
LAT...LON 4432 8755 4433 8754 4451 8768 4456 8776
4464 8776 4468 8773 4467 8737 4432 8749
TIME...MOT...LOC 0016Z 242DEG 41KT 4476 8751 4467 8729 4459 8722 4445
8714 4432 8714
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:18 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 23, 3:18 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 318 PM CDT Sat Jul 23 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 317 PM CDT Sat Jul 23 2022 Storms have been moving E/SE across southern Minnesota this afternoon. Overall, complex is moving east, but newest development is on the southern end, near the warm front/moisture/instability gradient. A strip of pwats of 1.5 to 2.0 inches from southern MN, into northeast IA, southwest WI, and northern IL. MLCAPEs are also highest here. Expect the leading line of convection to continue tracking along this gradient, but there is still some uncertainly on how much farther north it will move. Additionally, more development has started behind the main storms and has started to fill in. This also warrants watching, as the severe threat may be not as high, but could lead to training rain/storms and potential flooding concerns later this evening and overnight. Late afternoon and evening...As convection tracks east and warm front edges northward expect thunderstorms to enter central WI (southwest part of the GRB forecast area) over the next hour, and then continue eastward along the southern tier or two of counties into the evening. The threat is greatest south of Hwy 10 for severe storms, with damaging winds the main threat. A few tornadoes, hail, and heavy rains are also possible. Farther north, still expecting rain and thunder/lightning but the threat for severe thunderstorms is lower. Late evening and overnight...Meso models, particularly the HRRR, have a fairly good sense of the current convection. Following their trends eastward, the main complex moves east of the area and over Lake Michigan by 01/02Z. Behind this, the trend has been increasing to see additional development of rain and thunderstorms. Given high pwats there could be heavy rains among this, with possible training and flooding concern, once again focused south of Hwy 10. This would likely be a very localized concern depending on where individual cells setup, but localized amounts of 2 to 3 inches or more are possible. There are a few features that will lead to continued larger scale forcing, including entrance region of upper jet, and a developing LL jet feeding additional moisture into WI ahead of the sfc cold front through the night. Instability will likely have waned by this time due to the earlier convection and loss of daytime heating, so expect heavy rain/flooding to be the main threat overnight. Temperatures will remain mild overnight with lows mainly in the 60s. Sunday...Some lingering showers are possible a little after sunrise, but dry weather is expected for the most part followed by clearing skies in the afternoon. The exception is across northern WI where a shortwave brushing across the area in the afternoon could generate isolated afternoon showers. Some of the meso models also show this development. Added very low PoPs across the north to account for this. Otherwise, the rest of the area will be dry. Highs will be closer to normal ranging from the low 70s in the north to around 80 degrees in the Fox Valley. .LONG TERM...Sunday Night Through Saturday Issued at 317 PM CDT Sat Jul 23 2022 High pressure should bring dry conditions and cooler than normal temperatures for the beginning of the work week. A cold front and associated short-wave trough will bring the next chance of showers later Tuesday into early Wednesday. The best chance of showers will occur Tuesday night. Instability appears to be fairly meager, so only expecting isolated to scattered embedded storms at this time. Additional short-wave activity is expected to bring another chance of showers and isolated storms Thursday into early Thursday night. High pressure returns for Friday and Saturday, with pleasant summertime weather anticipated for the first part of the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1121 AM CDT Sat Jul 23 2022 .KOSH...a complex of thunderstorms will move across east-central Wisconsin late this afternoon or early this evening, with additional thunderstorm activity expected during the remainder of the evening into early Sunday morning. Current projections would indicate the complex would reach KOSH between 6 pm and 8 pm. Strong wind gusts over 40 knots are possible this cluster of storms, along with poor visibility in the IFR category in the stronger thunderstorms. Currently have wind gusts to 40 knots in the 18z TAF, but will need to monitor the situation and may need to bump up the wind gusts if the strongest core of winds moves over the airport. There is some model differences if the core of strong winds will move over the airport or go just to the south. Once the first complex of storms moves through the area, additional showers and thunderstorms will move across KOSH through the rest of the evening into early Sunday morning. Once the rain exits the region overnight, IFR CIGS are expected to develop and will continue past sunrise. CIGS will gradually improve into the MVFR category by mid to late morning, then VFR category Sunday afternoon. Northwest winds will gust to around 25 knots Sunday afternoon. For the rest of the forecast area, a complex of thunderstorm will move into portions of central and north-central Wisconsin between 3 pm and 6 pm and across northeast and east-central Wisconsin between 5 pm and 8 pm. The strongest core of winds with the thunderstorm complex will move south of a Marshfield to Algoma line where wind gusts over 40 knots are possible. Torrential rain will lead to poor visibilities in the IFR category in the stronger storms. Once the complex of storms moves through the area, additional shower and thunderstorms will continue into early Sunday morning until the cold front moves east of the area. The rain should end around 09z across eastern Wisconsin. IFR CIGs are expected to develop late tonight and continue into Sunday morning. CIGS will improve into the VFR category Sunday afternoon with gusts to around 25 knots possible. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......Kieckbusch AVIATION.......Eckberg
Hazardous weather outlook, Jul 23, 2:44 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 244 PM CDT Sat Jul 23 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 244 PM CDT Sat Jul 23 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible late this afternoon into this evening. Damaging wind is the main concern, but large hail, tornadoes, and local flooding from heavy rain is also possible. The greatest chance of severe storms and heavy rain will be in central Wisconsin and the southern Fox Valley between 4 pm and 10 pm. The flooding threat would likely occur later in the evening and into the overnight period. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms will be possible at times from late Tuesday afternoon through Thursday, but the threat of severe weather appears to be low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed late this afternoon and evening. LMZ521-522-541>543-241945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 244 PM CDT Sat Jul 23 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms could produce strong winds, heavy rainfall, and dangerous lightning, especially this evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms will be possible at times from Tuesday night through Thursday. Any storms would pose a hazard to boaters. KLJ/Kieckbusch
In the hours before
Local storm report, Jul 23, 6:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 WSW APPLETON 44.26N 88.42W
07/23/2022 OUTAGAMIE WI PUBLIC
SEVERAL TREES DOWN ON THE SOUTHWEST SIDE OF
APPLETON.
&&Local storm report, Jul 23, 6:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
618 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG OSHKOSH 44.01N 88.55W
07/23/2022 WINNEBAGO WI PUBLIC
SMALL TREES BENT OVER. HEARD ONE TREE CRACK.
ESTIMATED WIND GUSTS TO AROUND 60 MPH.
LOCATED ABOUT 1.5 NW MILES FROM THE AIRPORT.
&&
KJLocal storm report, Jul 23, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
622 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN 3 WNW OSHKOSH 44.02N 88.60W
07/23/2022 M1.09 INCH WINNEBAGO WI MESONET
1.09 INCHES OF RAIN IN ABOUT 40 MINUTES.
&&Local storm report, Jul 23, 6:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
624 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 1 N BUTTE DES MORTS 44.11N 88.65W
07/23/2022 WINNEBAGO WI PUBLIC
NUMEROUS TREES DOWN.
&&Local storm report, Jul 23, 6:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG WINNECONNE 44.11N 88.71W
07/23/2022 WINNEBAGO WI PUBLIC
BRANCHES DOWN. REPORT FROM SOCIAL MEDIA.
TIME ESTIMATED BY RADAR.
&&
KJLocal storm report, Jul 23, 6:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG WILD ROSE 44.18N 89.25W
07/23/2022 WAUSHARA WI PUBLIC
REPORT AND PHOTO OF MID SIZED TREE DOWN IN
THE MIDDLE OF DRIVEWAY. TIME APPROXIMATE.
REPORT VIA SOCIAL MEDIA.
&&
KJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:42 PM CDT | Special Weather Statement | GRB | Oconto | 48 min |
| Jul 23, 12:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Oconto | 25 min |
| Jul 23, 12:19 AM CDT | Special Marine Warning | GRB | 56 min | |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 61 min |
| Jul 23, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 58 min |
| Jul 23, 5:47 PM CDT | Special Weather Statement | GRB | Outagamie | 43 min |
| Jul 23, 5:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 55 min |
| Jul 23, 6:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Jul 23, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 52 min |
| Jul 23, 6:51 PM CDT | Special Marine Warning | GRB | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.